Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
183 Doctors are Online

Have thyroid and neuropathy. Skin feels icy cold when sweating and when body is hot, feel cold. Underlying cause?

User rating for this question
Very Good
Answered by

Practicing since : 2006
Answered : 2016 Questions
I'm 78 yrs old & at the end of my rope. after seeing many doctors who have not been able to help me. My problem is what I call ''freezer burn'' skin feels icy cols & I think I'm sweating. Also the reverse, when I'm hot, I feel cold.
Posted Mon, 9 Sep 2013 in Skin Hair and Nails
Answered by Dr. Kalpana Pathak 16 minutes later
Brief Answer:
Please be more discrete with your query & symptoms

Detailed Answer:
Thanks for writing to us.
The brief clinical symptoms that you have mentioned can be seen in cases of stress, anxiety, heart disorder, thyroid disorder, post menopause etc.
I would like you to post a detailed clinical history like
when did these symptoms begin,
IF these are persistent or through out the day
If there is any known history of blood pressure, thyroid diabetes etc
prescribed medicines and treatment taken so far
If you are on hormone replacemet therapy or any anti stress or anxiety medication
Also please elaborate your clinical symptoms.
These queries would help in ascertaining the probable cause for such symptoms.
Hoping to hear from you soon.

Above answer was peer-reviewed by
Follow-up: Have thyroid and neuropathy. Skin feels icy cold when sweating and when body is hot, feel cold. Underlying cause? 13 minutes later
I do have thyroid (hypothyroidism),, peripheral neuropathy. The ''freezer burn is constant all day & night. just doesn't stop. I take synthroid 1.00 mg, xanax 5mg celexa 20 mg, lisinopril , lasix 2 x a week. and I sleep most of the day.. always tired. Had a brain aneurysm 16 yrs ago causing 3rd nerve palsy (wear a patch over my right eye). also dizziness which is not an inner ear cause (again no one seems to know why). I've lost all quality of life.
the hot/cold sweats (freezer burn) feeling started about a year ago. The dizziness about 6 yrs ago ...loss of balance as well after a hip replacement 4 yrs ago.
is there anything you would add to my question(s) regarding my ''freezer burn all the time?? It all started about one year ago & my medications, xanax, norco, synthroid, lisinopril,lasix, amitriptyline, arenot working. I am a borderline diabetic, with peripheral legs burn & when taking lyrica my legs swelled to a huge red tree stump. I really need help, please.
Answered by Dr. Kalpana Pathak 24 hours later
Brief Answer:
Follow the suggestions mentioned below

Detailed Answer:
Dear Ma'am,
Please accept my apologies for delayed response.
I can understand your concern. The symptoms of burning sensation of skin could be associated with diabetes, neuropathy, thyroid disorder, old age, stress etc.
As you are taking medicines for these disorders, I would like to offer suggestions to help you alleviate the symptoms

Take multivitamin supplements as vitamin B12 and pantothenic acid deficiency may cause burning symptoms
Do cold water compresses over affected area or apply calamine lotion enriched with camphor, menthol pramoxine over affected area.
Do meditation and mild yoga exercises as sometimes stress too can induce such features
Please consult your gynaecologist to see if hormone replacement therapy is required
keep your skin well moisturised
Wear cotton clothes

Please continue with your other medications and rule out the cause of your leg swelling with your physician as medicines too can induce swelling. Also walk a little bit and be active as being immobile most of the time can lead to deep vein thrombosis in legs which can present as pain and swelling in legs too.

Follow these suggestions and let me know in few days if you are having some response.
Wishing you a happy and healthy life ahead.
Warm regards

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
,   ,   ,   ,   ,  
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor